Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 26, 2015, 1:53 PM CDT for Shannon County, Missouri. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2015, 1:53 PM CDT (18:53 UTC)
- Expired
- Mar 27, 2015, 1:30 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 171 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 9.32 ft at Mar 26, 2015, 4:00 PM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
311
WGUS43 KSGF 261853
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT THU MAR 26 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following river in Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Runoff from heavy rainfall yesterday will cause river levels to
rise above 9 feet. Details are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-270630-
/O.NEW.KSGF.FL.W.0009.150326T1853Z-150327T0630Z/
/ALYM7.1.ER.150326T1841Z.150326T2000Z.150327T0030Z.NO/
653 PM GMT THU MAR 26 2015
Flood Warning for the Jacks Fork River at Alley Spring
* From this afternoon...through this evening.
* At 1:30 PM Thursday The stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage this afternoon and continue to
rise to near 9.2 feet by late this afternoon. The river will fall
below flood stage by this evening.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Jacks Fork River Basin
Alley Spring 9 9.0 Thu 01 PM 5.4 4.2 3.8
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$2 follow-up statements
623
WGUS83 KSGF 262109
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT THU MAR 26 2015
...The Flood Warning continues for the following river in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-270706-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-150327T0706Z/
/ALYM7.1.ER.150326T1836Z.150327T0000Z.150327T0106Z.NO/
409 PM CDT THU MAR 26 2015
The Flood Warning continues for:
* The Jacks Fork at Alley Spring.
* At 3:30 PM Thursday The stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.5 feet by this
evening.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Jacks Fork River Basin
Alley Spring 9 9.4 Thu 03 PM 5.4 4.2 3.8
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$415
WGUS83 KSGF 270606
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 AM CDT FRI MAR 27 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.River levels will continue to fall and the risk for flooding has ended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-270636-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-150327T0706Z/
/ALYM7.1.ER.150326T1836Z.150326T2031Z.150326T2252Z.NO/
106 AM CDT FRI MAR 27 2015
The Flood Warning is cancelled for
* The Jacks Fork at Alley Spring.
* At 12:30 AM Friday The stage was 6.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 4.0 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Jacks Fork River Basin
Alley Spring 9 6.6 Fri 12 AM 4.0 3.8 3.6
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 1:07 PM CDT, 46 minutes earlier.
Area forecast discussion, Mar 26, 1:07 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 107 PM CDT Thu Mar 26 2015 .SHORT TERM...(Today through Friday Night) Issued at 324 AM CDT THU MAR 26 2015 A rather active past 24-48 hours across the region. As anticipated, a messy round of severe and heavy rain affected the region Wednesday afternoon and evening. Numerous hail reports and a few wind reports were observed, along with localized heavy rainfall and flash flooding. Currently, the main band of moderate rainfall has shifted to the southeast of the region. 925/850mb fronts are moving into the area at this hour, creating bands of light rain showers which will progressively move through the area over the next 3 to 6 hours. Northerly flow continues to settle into the area and a cold air advection regime is expected over the next 48 hours. Showers will clear south central Missouri by late this morning and at least partial clearing is expected for the entire area into this afternoon. Northerly flow will continue to settle into the area and a cold air advection regime is expected over the next 48 hours. Temperatures will struggle to warm both today and Friday. In general, readings will be in the upper 40s to lower 50s with the potential for slightly warmer readings in the west and slightly cooler readings in the east. Main story heading into tonight is the passage of a quick disturbance aloft. Narrow band of mid level frontogenesis will sweep through the area, entering late this evening and exiting first thing Friday morning. Temperatures in the column will get cold enough to support snow, especially overnight tonight. Lift will be good enough in a very narrow corridor to possibly yield a light dusting of snow accumulation, however pinpointing any areas this far in advance is an exercise in futility. Friday night will likely be a carbon copy of tonight. Another fast moving shortwave will enter from the northwest during the evening and exit to the southeast Saturday morning. Mid level frontogenesis will be elongated/narrow, focusing a bit more on the eastern half of the outlook area. Once again, lift will be good enough in a narrow corridor to support a dusting of snow accumulation on grassy surfaces. .LONG TERM...(Saturday through Wednesday) Issued at 324 AM CDT THU MAR 26 2015 Northwest flow aloft will persist over the area this weekend, relaxing a bit heading into next week. A warming trend will commence on Saturday and persist into at least early next week, with readings return to at/just above average levels. Another shortwave passage is possible on Sunday/Sunday night and have maintained low chance PoPs for this time frame. 00z suite of model output is in a little better agreement this morning, though there continues to be some differences in handling smaller scale features. GFS remains a lone wolf with rain chances Monday night through Tuesday night and have kept PoPs near climo (slight chance). A better chance for rain enters the picture during mid week. The upper level pattern flattens a bit and a cold front slides into the area. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 102 PM CDT THU MAR 26 2015 For the KSGF/KJLN/KBBG tafs: A weak sfc low/clipper over the central Plains will move quickly se to the ARKLATEX region by the end of the taf period. A band of light rain/snow is expected well n-ne of the low track and may briefly affect the taf sites, particularly KSGF with mvfr ceilings and/or visibility at times during the 06z-15z time frame. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Gagan AVIATION...DSA
Hazardous weather outlook, Mar 26, 1:04 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT THU MAR 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT THU MAR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. DISCUSSION... STREAMS AND CREEKS WILL REMAIN HIGH TODAY DUE TO RUNOFF FROM RECENT HEAVY RAINFALL. AREA LOW WATER CROSSINGS WILL BE PRONE TO FLOODING...ESPECIALLY ACROSS SOUTHERN MISSOURI AND THE EASTERN OZARKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY BE POSSIBLE TUESDAY INTO WEDNESDAY NEXT WEEK AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Mar 26, 8:28 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT THU MAR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 7 NE MOUNTAIN VIEW 37.07N 91.61W
03/25/2015 M2.00 INCH SHANNON MO COCORAHS
&&
MTERRYLocal storm report, Mar 26, 12:19 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT THU MAR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 E AVA 36.95N 92.61W
03/25/2015 DOUGLAS MO EMERGENCY MNGR
THREE TELEPHONE POLLS BLOWN DOWN NEAR HIGHWAY 14 AND
COUNTY ROAD 305.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 64 min |
| Mar 25, 7:33 PM CDT | Flash Flood Warning | SGF | Ozark, Stone, Taney | 6 hr |
| Mar 25, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 62 min |
| Mar 25, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 46 min |
| Mar 25, 8:24 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Mar 25, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| Mar 25, 8:43 PM CDT | River Flood Warning | SGF | Laclede | 55 hr |
| Mar 25, 8:43 PM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Mar 25, 8:58 PM CDT | River Flood Warning | SGF | Stone | 40 hr |
| Mar 25, 11:05 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, Howell, McDonald, Ozark and 5 more | 17 hr |
| Mar 26, 1:59 AM CDT | Areal Flood Warning | SGF | Oregon, Shannon | 14 hr |
| Mar 26, 4:04 AM CDT | Areal Flood Warning | SGF | Dent, Shannon, Texas, Webster, Wright | 12 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.